Alert archive / South Dakota / Wind Advisories in 2012

Wind Advisory 11, NWS Aberdeen, SD

April 1, 201221 counties in South Dakota

NWS Aberdeen, SD issued this wind advisory at Apr 1, 2012, 10:57 PM CDT for 21 counties in South Dakota. It took effect at Apr 2, 2012, 12:20 AM CDT. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Apr 1, 2012, 10:57 PM CDT (03:57 UTC)
In effect from
Apr 2, 2012, 12:20 AM CDT
Expired
Apr 2, 2012, 8:00 PM CDT
In force
20 hr
Issued by
NWS Aberdeen, SD
All 21 counties

Brown County, SD, Buffalo County, SD, Campbell County, SD, Clark County, SD, Corson County, SD, Day County, SD, Dewey County, SD, Edmunds County, SD, Faulk County, SD, Hand County, SD, Hughes County, SD, Hyde County, SD, Jones County, SD, Lyman County, SD, Marshall County, SD, McPherson County, SD, Potter County, SD, Spink County, SD, Stanley County, SD, Sully County, SD, Walworth County, SD

The radar

The Aberdeen radar (KABR), 97 km from the middle of the area, began a volume at 04:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 4.0 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2012-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 72 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2012-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 196 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
72 J/kg
Mixed-layer CIN
-369 J/kg
Mixed-layer LCL
1792 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
196 m²/s²
0-3 km storm-relative helicity
309 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

364 
WWUS73 KABR 020357
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
1057 PM CDT SUN APR 1 2012

...NORTH WINDS INCREASING OVERNIGHT...

.STRONG NORTH TO NORTHWEST WINDS WILL PICK UP OVERNIGHT AS A COLD
FRONT DROPS SOUTHEAST ACROSS THE REGION. THE STRONG WINDS ARE
EXPECTED TO CONTINUE THROUGH MONDAY. 

SDZ003>005-009-010-015>017-033>037-045-048-051-021600-
/O.NEW.KABR.WI.Y.0011.120402T0900Z-120403T0100Z/
CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK-
STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA...
MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...FAULKTON...
FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER...MURDO...
PRESHO...FORT THOMPSON
1057 PM CDT SUN APR 1 2012 /957 PM MDT SUN APR 1 2012/

...WIND ADVISORY IN EFFECT FROM 4 AM CDT /3 AM MDT/ TO 8 PM CDT
/7 PM MDT/ MONDAY...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 AM CDT /3 AM MDT/ TO 8 PM
CDT /7 PM MDT/ MONDAY. 

* TIMING...NORTH WINDS WILL PICK UP BY 4 AM CDT AND CONTINUE INTO
  EARLY MONDAY EVENING. 

* WINDS...NORTH INCREASING TO 25 TO 35 MPH WITH GUSTS TO 45 MPH.

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SDZ006-007-011-018-019-021600-
/O.NEW.KABR.WI.Y.0011.120402T1400Z-120403T0100Z/
BROWN-MARSHALL-DAY-SPINK-CLARK-
INCLUDING THE CITIES OF...ABERDEEN...BRITTON...WEBSTER...
REDFIELD...CLARK
1057 PM CDT SUN APR 1 2012

...WIND ADVISORY IN EFFECT FROM 9 AM TO 8 PM CDT MONDAY...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 8 PM CDT MONDAY. 

* TIMING...NORTH WINDS WILL PICK UP BY 9 AM AND CONTINUE INTO
  EARLY MONDAY EVENING

* WINDS...NORTH INCREASING TO 25 TO 35 MPH WITH GUSTS TO 40 MPH.

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MOHR
4 follow-up statements
365 
WWUS73 KABR 020520
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
1220 AM CDT MON APR 2 2012

...NORTH WINDS INCREASING EARLY THIS MORNING...

.STRONG NORTH TO NORTHWEST WINDS ARE ALREADY BEGINNING TO PICK UP
EARLY THIS MORNING ALONG AND WEST OF THE MISSOURI RIVER...AS A
COLD FRONT DROPS SOUTHEAST ACROSS THE REGION. THE STRONG WINDS ARE
EXPECTED TO CONTINUE WHILE EXPANDING EAST INTO THE JAMES RIVER
VALLEY LATER TODAY.

SDZ003>005-009-010-015>017-033>037-045-048-051-021730-
/O.EXT.KABR.WI.Y.0011.120402T0520Z-120403T0100Z/
CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK-
STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA...
MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...FAULKTON...
FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER...MURDO...
PRESHO...FORT THOMPSON
1220 AM CDT MON APR 2 2012 /1120 PM MDT SUN APR 1 2012/

...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS
EVENING...

* TIMING...NORTH WINDS ARE PICKING UP ALREADY ALONG AND WEST OF
  THE MISSOURI RIVER AND WILL CONTINUE TO SLOWLY EXPAND EASTWARD
  THROUGH SUNRISE THIS MORNING...WHILE PERSISTING THROUGHOUT THE
  DAY TODAY.

* WINDS...NORTH INCREASING TO 25 TO 35 MPH WITH GUSTS TO 45 MPH.

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SDZ006-007-011-018-019-021730-
/O.CON.KABR.WI.Y.0011.120402T1400Z-120403T0100Z/
BROWN-MARSHALL-DAY-SPINK-CLARK-
INCLUDING THE CITIES OF...ABERDEEN...BRITTON...WEBSTER...
REDFIELD...CLARK
1220 AM CDT MON APR 2 2012

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 8 PM
CDT THIS EVENING...

* TIMING...NORTH WINDS WILL PICK UP BY 9 AM THIS MORNING AND
  CONTINUE THROUGH EARLY THIS EVENING.

* WINDS...NORTH INCREASING TO 25 TO 35 MPH WITH GUSTS TO 45 MPH.

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

DORN
420 
WWUS73 KABR 020851
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
351 AM CDT MON APR 2 2012

...NORTH WINDS CONTINUE TO STRENGTHEN EARLY THIS MORNING...

.STRONG NORTH TO NORTHWEST WINDS ARE ALREADY BEGINNING TO PICK UP
EARLY THIS MORNING ALONG AND WEST OF THE MISSOURI RIVER...AS A
COLD FRONT DROPS SOUTHEAST ACROSS THE REGION. THE STRONG WINDS
ARE EXPECTED TO CONTINUE WHILE EXPANDING EAST INTO THE JAMES
RIVER VALLEY LATER TODAY.

SDZ003>005-009-010-015>017-033>037-045-048-051-022100-
/O.CON.KABR.WI.Y.0011.000000T0000Z-120403T0100Z/
CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK-
STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA...
MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...FAULKTON...
FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER...MURDO...
PRESHO...FORT THOMPSON
351 AM CDT MON APR 2 2012 /251 AM MDT MON APR 2 2012/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS
EVENING...

* TIMING...NORTH WINDS ARE PICKING UP ALREADY ALONG AND WEST OF 
  THE MISSOURI RIVER AND WILL CONTINUE TO SLOWLY EXPAND EASTWARD 
  THROUGH SUNRISE THIS MORNING...WHILE PERSISTING THROUGHOUT THE 
  DAY TODAY. 

* WINDS...NORTH INCREASING TO 25 TO 40 MPH WITH GUSTS TO 50 MPH.

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SDZ006-007-011-018-019-022100-
/O.CON.KABR.WI.Y.0011.120402T1400Z-120403T0100Z/
BROWN-MARSHALL-DAY-SPINK-CLARK-
INCLUDING THE CITIES OF...ABERDEEN...BRITTON...WEBSTER...
REDFIELD...CLARK
351 AM CDT MON APR 2 2012

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 8 PM
CDT THIS EVENING...

* TIMING...NORTH WINDS WILL BEGIN TO INCREASE BY 9 AM THIS
  MORNING AND CONTINUE THROUGH EARLY THIS EVENING.

* WINDS...NORTH INCREASING TO 25 TO 35 MPH WITH GUSTS TO 45 MPH.

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

DORN
192 
WWUS73 KABR 021524
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
1024 AM CDT MON APR 2 2012

...EXPECT STRONG NORTHERLY WINDS TODAY...

.A COLD FRONT WILL MOVE EASTWARD ACROSS THE REGION TODAY. BEHIND
THE FRONT...STRONG NORTH TO NORTHWEST WINDS WILL CONTINUE WITH GUSTS
EXCEEDING 45 MPH. WINDS ARE EXPECTED TO DIMINISH LATER THIS
EVENING.

SDZ003>005-009-010-015>017-033>037-045-048-051-030100-
/O.CON.KABR.WI.Y.0011.000000T0000Z-120403T0100Z/
CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK-
STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA...
MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...FAULKTON...
FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER...MURDO...
PRESHO...FORT THOMPSON
1024 AM CDT MON APR 2 2012 /924 AM MDT MON APR 2 2012/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS
EVENING...

* TIMING...NORTHERLY WINDS WILL PERSIST THROUGH THIS EVENING.

* WINDS...NORTHERLY WINDS OF 25 TO 40 MPH WITH GUSTS TO 50 MPH.

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SDZ006-007-011-018-019-030100-
/O.CON.KABR.WI.Y.0011.000000T0000Z-120403T0100Z/
BROWN-MARSHALL-DAY-SPINK-CLARK-
INCLUDING THE CITIES OF...ABERDEEN...BRITTON...WEBSTER...
REDFIELD...CLARK
1024 AM CDT MON APR 2 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

* TIMING...NORTHERLY WINDS WILL BEGIN TO INCREASE BY THIS
  AFTERNOON AND CONTINUE THROUGH THIS EVENING.

* WINDS...NORTH INCREASING TO 25 TO 35 MPH WITH GUSTS TO 45 MPH.

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
SD
614 
WWUS73 KABR 030106
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
806 PM CDT MON APR 2 2012


SDZ003>007-009>011-015>019-033>037-045-048-051-030215-
/O.EXP.KABR.WI.Y.0011.000000T0000Z-120403T0100Z/
CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-WALWORTH-EDMUNDS-DAY-
DEWEY-POTTER-FAULK-SPINK-CLARK-STANLEY-SULLY-HUGHES-HYDE-HAND-
JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA...
ABERDEEN...BRITTON...MOBRIDGE...IPSWICH...WEBSTER...TIMBER LAKE...
GETTYSBURG...FAULKTON...REDFIELD...CLARK...FORT PIERRE...ONIDA...
PIERRE...HIGHMORE...MILLER...MURDO...PRESHO...FORT THOMPSON
806 PM CDT MON APR 2 2012 /706 PM MDT MON APR 2 2012/

...WIND ADVISORY HAS EXPIRED...

WINDS HAVE FALLEN BELOW ADVISORY CRITERIA. HOWEVER NORTH WINDS OF
15 TO 25 MPH WITH GUSTS TO 35 MPH WILL CONTINUE THIS EVENING. 
$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at Apr 1, 9:12 PM CDT, 1 hour 45 minutes earlier.

Area forecast discussion, Apr 1, 9:12 PM CDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ABERDEEN SD
912 PM CDT SUN APR 1 2012

.UPDATE...
UPDATED FOR THE EXPIRATION OF THE RED FLAG WARNING.
OTHERWISE...THE REST OF THE FORECAST LOOKS GOOD.

&&
.PREVIOUS DISCUSSION...
.SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT

TEMPERATURE AND PRECIPITATION CHANCES REMAIN THE FORECAST
QUANDARY. SO FAR THE TEMPERATURE FORECAST FOR TODAY HAS BEEN A
BUST ACROSS THE EASTERN CWA WHERE FOG/STRATUS HAS BEEN VERY
RELUCTANT TO COMPLETELY BURN OFF...HOWEVER IT IS CONTINUING TO
SHRINK AND SHOULD CONTINUE THAT TREND FOR THE REST OF THE
AFTERNOON. OVERNIGHT TNT THE SLOW MOVING FRONT WILL EDGE INTO THE
EAST...BUT CONVECTIVE INHIBITION AHEAD OF THE FRONT SUGGESTS MOST
OF THE ACTIVITY THAT DEVELOPS WILL BE POST FRONTAL...AND PROBABLY
WONT OCCUR UNTIL LATE AS SOME UPPER ENERGY COMES ACROSS THE
REGION. THE MODELS INCLUDING THE HI RES MODELS CONTINUE TO
INDICATE SOME POTENTIAL FOR PCPN MONDAY AND THUS 20-30 POPS WILL
CONTINUE...ALONG WITH COOLER TEMPERATURES. WINDS WILL BE KICKING
UP PRETTY GOOD BEHIND THE FRONT AND THIS RAISES SOME FIRE WEATHER
CONCERNS. BUT RH IS MARGINAL AND WITH SHOWERS AROUND HAVE DECIDED
TO FORE GO ANY HEADLINES AT THIS TIME. IT SHOULD THEN DRY OUT
MONDAY NIGHT THROUGH TUESDAY NIGHT WITH CHILLY OVERNIGHT
LOWS...BUT WITH FAIRLY MILD DAYTIME HIGHS ON TAP.

.LONG TERM...WEDNESDAY THROUGH SUNDAY
THE EXTENDED PORTION OF THE FORECAST WILL SEE A SHIFT IN THE UPPER
LEVEL FLOW PATTERN. THE PERIOD BEGINS WITH AN UPPER LEVEL RIDGE
OVER THE REGION. THIS RIDGE WILL BRING DRY CONDITIONS THROUGH AT
LEAST THURSDAY AFTERNOON. BY THURSDAY NIGHT AN UPPER LEVEL TROF
WILL BE APPROACHING THE REGION FROM THE WEST WITH PCPN VIA SURFACE
COLD FRONT REACHING THE WESTERN DAKOTAS. THE COLD FRONT WILL
EVENTUALLY SWING ACROSS THIS CWA BETWEEN FRIDAY/FRIDAY NIGHT AND
WILL BRING A CHC OF SHOWERS ALONG WITH IT. AS THE FRONT PUSHES
EAST AND THE SURFACE LOW PRESSURE NORTH OF THE CWA...THERE COULD
BE WRAP AROUND PCPN ON SATURDAY. THOUGH ABOUT GOING DRY...BUT WILL
MATCH NEIGHBORING WFOS WITH A SCHC POP.

&&

.AVIATION...
00Z TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS

A SURFACE LOW PRESSURE TROUGH AXIS ACROSS CENTRAL SD THIS EVENING
WILL MOVE SLOWLY EASTWARD TONIGHT THROUGH MONDAY MORNING. MUCH COOLER
AIR...INCREASING WINDS ALONG WITH INCREASING LOW LEVEL HUMIDITY
WILL MOVE IN BEHIND IT THROUGH THIS TIME PERIOD. THUS...EXPECT
THE WINDS TO TURN AROUND FROM EAST SOUTHEAST TO NORTHEAST THEN
OVER TO NORTH THROUGH MONDAY MORNING. THE WINDS WILL ALSO INCREASE
QUITE A BIT WITH A VERY WINDY DAY FOR ALL TAF LOCATIONS ON MONDAY.
ALSO...EXPECT STRATUS CLOUDS ALONG WITH SOME FOG AND DRIZZLE/LIGHT
RAIN DEVELOPING LATE AND CONTINUING THROUGH MONDAY
MORNING...MAINLY FOR ABR AND ATY. THE CEILINGS AND VISIBILITIES
WILL BE IFR/MVFR AT ABR AND ATY. THESE CEILINGS AND VISIBILITIES
WILL IMPROVE THROUGH THE DAY MONDAY. NORTH WINDS WILL INCREASE TO
20 TO 30 KNOTS WITH GUSTS TO 35 TO 40 KNOTS AT ALL LOCATIONS
THROUGH THE DAY.

&&

.ABR WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
&&

UPDATE...MOHR
SHORT TERM...TDK
LONG TERM...SD
AVIATION...MOHR

WEATHER.GOV/ABERDEEN
Hazardous weather outlook, Apr 1, 5:43 AM CDT, 17 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ABERDEEN SD
543 AM CDT SUN APR 1 2012

SDZ003-004-007>009-011-015-016-033>035-045-048-051-021045-
CORSON-CAMPBELL-MARSHALL-ROBERTS-WALWORTH-DAY-DEWEY-POTTER-
STANLEY-SULLY-HUGHES-JONES-LYMAN-BUFFALO-
543 AM CDT SUN APR 1 2012 /443 AM MDT SUN APR 1 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH
DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

A DENSE FOG ADVISORY IS IN EFFECT ACROSS THE PRAIRIE COTEAU OVER
INTO WEST CENTRAL MINNESOTA THIS MORNING.

VERY HIGH TO EXTREME FIRE DANGER SETS UP TODAY ACROSS PORTIONS OF
THE FORECAST AREA...MAINLY CENTRAL AND NORTH CENTRAL SOUTH DAKOTA
AS WELL AS THE EXTREME NORTHEAST CORNER OF SOUTH DAKOTA. A RED
FLAG WARNING IS IN EFFECT TODAY ACROSS CENTRAL AND NORTH CENTRAL
SOUTH DAKOTA.

THERE IS A SLIM CHANCE OF A THUNDERSTORM OR TWO DEVELOPING LATE
TONIGHT...MAINLY IN OR EAST OF THE JAMES RIVER VALLEY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE POTENTIAL EXISTS FOR ADDITIONAL CRITICAL FIRE WEATHER
CONDITIONS ON MONDAY AS STRONG WINDS...POSSIBLY ADVISORY CRITERIA
STRONG...PICK UP ACROSS THE FORECAST AREA BY LATE IN THE MORNING.

THERE IS A SLIM CHANCE OF A THUNDERSTORM OR TWO CONTINUING MONDAY
MORNING...MAINLY EAST OF THE INTERSTATE 29 CORRIDOR.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

MNZ039-046-SDZ005-006-010-017>023-036-037-021045-
TRAVERSE-BIG STONE-MCPHERSON-BROWN-EDMUNDS-FAULK-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-HYDE-HAND-
543 AM CDT SUN APR 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND
NORTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

A DENSE FOG ADVISORY IS IN EFFECT ACROSS THE PRAIRIE COTEAU OVER
INTO WEST CENTRAL MINNESOTA THIS MORNING.

THERE IS A SLIM CHANCE OF A THUNDERSTORM OR TWO DEVELOPING LATE
TONIGHT...MAINLY IN OR EAST OF THE JAMES RIVER VALLEY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE POTENTIAL EXISTS FOR CRITICAL FIRE WEATHER CONDITIONS ON
MONDAY AS STRONG WINDS...POSSIBLY ADVISORY CRITERIA STRONG...PICK
UP ACROSS THE FORECAST AREA BY LATE IN THE MORNING.

THERE IS A SLIM CHANCE OF A THUNDERSTORM OR TWO CONTINUING MONDAY
MORNING...MAINLY EAST OF THE INTERSTATE 29 CORRIDOR.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

DORN

Nearby

Wind Advisories in South Dakota, 2012Every wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.